Reaction to cimzia

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

vls
Regular Member


Date Joined May 2005
Total Posts : 166
   Posted 9/9/2009 5:17 PM (GMT -7)   
One week before receiving my 2nd maintenance dose I developed an abscess, my first, with 102-103 fever.  Luckily Flagyl and Levaquin took care of it.  4 days linto the antibiotics I received my shots. The next day I had a 9lb weight gain.  I looked in the mirror and couldn't believe that I got fat overnight!  My face was huge as were my lower calves and ankles.  I felt as tho I was sitting on the bottom of an ocean as it was so hard to breathe.  Has this happened to anyone!  I'm O.D.ing on antihistamines, which is helping.  My dr is having me take Tagament to also block the histamines in my stomach.  He's thinking of spacing my next shots a couple of days apart and load up on Benadryl prior to each shot.   Sound logical to anyone.  I really want to continue the Cimzia because I'm finally without pain.  I've failed every other med.  What to do

ZenaWP
Veteran Member


Date Joined Aug 2007
Total Posts : 884
   Posted 9/13/2009 9:43 AM (GMT -7)   
Wow, 9 pounds in one day is a huge increase!  I was in a phase 3 clinical trial for Cimzia and they didn't have any participants (at that hospital...not sure about any others) who had any reactions like this (only injection site reactions).  I'm getting ready to start it again after trying Humira for a little over a year.  What happened to you doesn't sound right at all...even when I had allergic reactions to Remicade, it wasn't anything like this!  I really hope for some strange reason that something else caused this and not the Cimzia...even if it's helping, I don't know that your dr. will keep you on it if it's doing this and I don't know that it's worth the risk of whatever it's doing to your body.   
Crohn's Disease, Acid Reflux/Gastritis, Hashimoto's Thyroiditis, Endometriosis, Arthritis, Depression/Anxiety.  Too many meds to list them all.  =) 


vls
Regular Member


Date Joined May 2005
Total Posts : 166
   Posted 9/13/2009 10:11 AM (GMT -7)   
My Dr. is thinking it's too risky too but he wants to talk with an allergist about possibly some way of desynthesizing me before hand...who knows...and maybe spacing the injections a couple of days apart maybe.  He really hates to take a chance tho, but I'm out of options.  I've reacted to everything
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:39 PM (GMT -7)
There are a total of 2,732,777 posts in 301,055 threads.
View Active Threads


Who's Online
This forum has 151206 registered members. Please welcome our newest member, KrazyKorean5.
346 Guest(s), 13 Registered Member(s) are currently online.  Details
Bololidat, Ides, dacarte3, jennydancingfish, Lizzie70, mtm3461, Scaredy Cat, jared16, NiceCupOfTea, lymedriven, Broncofan18, NotQuiteAntonio, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer